As a member of the Air Force we are required to perform an annual fitness test. Consisting of push-ups, sit-ups and a 1.5 mile run. EVERY year (past 4 years) I've gotten a horrible cold right after the run. First internet research suggested taking a probiotic would help. FAIL. But then (internet search) I found that I may have non-allergic rhinitis. So I started taking Claritin every morning and it seemed to help. Took my PT test on Wednesday and here I am feeling like crap. Runny nose, sinus congestion, sinus pressure, sore/raw throat, coughing, sneezing. Each time I went to the Dr he Rx'd me the Z-Pack and within a couple days I was better. I really don't want to go through life eating Claritin everyday and Z-packs every year. Please tell me there is a solution or at least what path I should persue to find answers. I started doing CrossFit 2-3 times per week to help prepare for the test and have no trouble doing the workouts, which typically range from 7-15 minutes, and have no symptoms after. The workouts usually include outdoor running but not to the extend of 1.5 miles.
Allergic reactions are usually due to triggering reactions. If you are taking the annual fitness test at a different place, your symptoms could be due to environmental triggers. Environmental triggers are difficult to avoid, but being aware can help you take adequate precautions. To get to the bottom of this problem consult an allergy specialist, he can help to identify the allergens. You can then avoid them, take antihistamines, preventive steroid sprays or immunotherapy if possible.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.